Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2011, 2:34 PM CDT for Alexander County, Illinois. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 2:34 PM CDT (19:34 UTC)
- Expired
- May 4, 2011, 2:30 PM CDT
- In force
- 48 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Alexander County, IL
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
611
WGUS53 KPAH 021934
FFWPAH
ILC003-041930-
/O.NEW.KPAH.FF.W.0066.110502T1934Z-110504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH IS EXTENDING A
* FLASH FLOOD WARNING FOR A BREACH OF THE FAYVILLE LEVEE IN...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 230 PM CDT WEDNESDAY
* AT 228 PM CDT...EMERGENCY MANAGEMENT CONTINUED TO REPORT THAT THE
A NEARLY 100 FOOT SECTION OF THE FAYVILLE LEVEE...JUST SOUTH OF THE
RAILROAD BRIDGE AT THEBES...CONTINUES TO OVERTOP. THIS WILL PRODUCE
ADDITIONAL FLOODING THAT WILL LIKELY CLOSE PARTS OF HIGHWAY 3. IT
WILL ALSO AFFECT THE COMMUNITIES OF OLIVE BRANCH AND EVENTUALLY
CAIRO.
* RUNOFF FROM AN EXPECTED RAINFALL BETWEEN ONE TO TWO AND A HALF
INCHES LATE THIS AFTERNOON AND OVERNIGHT WILL ONLY WORSEN FLOODING
ACROSS THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CAIRO...HORSESHOE LAKE CONSERVATION AREA...OLIVE BRANCH
AND TAMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3698 8920 3703 8921 3709 8927 3709 8930
3706 8931 3700 8926 3700 8929 3704 8937
3733 8949 3734 8926 3732 8922 3728 8921
3727 8925 3722 8927 3713 8927 3709 8918
3699 8914
$$
SMITH2 follow-up statements
038
WGUS73 KPAH 022148
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT MON MAY 2 2011
ILC003-041930-
/O.CON.KPAH.FF.W.0066.000000T0000Z-110504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALEXANDER IL-
448 PM CDT MON MAY 2 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT WEDNESDAY
FOR ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
AT 436 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT
SANDBAGGING OPERATIONS ARE IN PROGRESS TO HOLD BACK WATER NEAR THE
SITE OF WATER OVERTOPPING THE FAYVILLE LEVEE..JUST SOUTH OF THE
RAILROAD BRIDGE AT THEBES. HOWEVER...WATER CONTINUES TO SPILL OVER
AT THE DOGTOOTH BEND LEVEE AREA.
DESPITE THE SANDBAGGING OPERATIONS...PARTS OF ROUTE 3 MAY STILL
REMAIN CLOSED TO TRAFFIC DUE TO FLOODING. THIS WILL AFFECT THE
COMMUNITIES OF OLIVE BRANCH...AND EVENTUALLY CAIRO.
RUNOFF FROM AN EXPECTED RAINFALL BETWEEN ONE TO TWO AND A HALF
INCHES LATE THIS AFTERNOON AND OVERNIGHT WILL ONLY WORSEN FLOODING
ACROSS THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE LOCALIZED
FLOODING INCLUDE...CAIRO...HORSESHOE LAKE CONSERVATION AREA...OLIVE
BRANCH AND TAMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3698 8920 3703 8921 3709 8927 3709 8930
3706 8931 3700 8926 3700 8929 3704 8937
3733 8949 3734 8926 3732 8922 3728 8921
3727 8925 3722 8927 3713 8927 3709 8918
3699 8914
$$
SMITH759
WGUS73 KPAH 031137
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
637 AM CDT TUE MAY 3 2011
ILC003-041930-
/O.CON.KPAH.FF.W.0066.000000T0000Z-110504T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALEXANDER IL-
637 AM CDT TUE MAY 3 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT WEDNESDAY
FOR ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
AT 632 AM CDT...COUNTY LAW ENFORCEMENT OFFICIALS CONFIRMED THAT
SANDBAGGING OPERATIONS ARE STILL IN PROGRESS TO HOLD BACK WATER NEAR
THE SITE OF WATER OVERTOPPING THE FAYVILLE LEVEE..JUST SOUTH OF THE
RAILROAD BRIDGE AT THEBES. HOWEVER...WATER CONTINUES TO SPILL OVER
AT THE DOGTOOTH BEND LEVEE AREA.
DESPITE THE SANDBAGGING OPERATIONS...PARTS OF ROUTE 3 MAY STILL
REMAIN CLOSED TO TRAFFIC DUE TO FLOODING. THIS WILL AFFECT THE
COMMUNITIES OF OLIVE BRANCH...AND EVENTUALLY CAIRO.
SINCE THE ACTIVATION OF THE BIRDS POINT NEW MADRID FLOODWAY LATE
YESTERDAY EVENING...THE STAGE ON THE OHIO RIVER AT CAIRO HAS FALLEN
BY OVER A FOOT. THIS SHOULD BEGIN TO RELIEVE THE EXTREME FLOODING
SITUATION IN PROGRESS IN ALEXANDER COUNTY ON BOTH THE OHIO AND
MISSISSIPPI RIVERS.
SOME LOCATIONS THAT WILL EXPERIENCE LOCALIZED FLOODING INCLUDE...
CAIRO...HORSESHOE LAKE CONSERVATION AREA...OLIVE BRANCH AND TAMMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3698 8920 3703 8921 3709 8927 3709 8930
3706 8931 3700 8926 3700 8929 3704 8937
3733 8949 3734 8926 3732 8922 3728 8921
3727 8925 3722 8927 3713 8927 3709 8918
3699 8914
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:21 PM CDT, 13 minutes earlier.
Area forecast discussion, May 2, 2:21 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 PM CDT MON MAY 2 2011 .DISCUSSION... MAJOR CONCERN WITH THIS PACKAGE CONTINUE TO BE POPS AND ESPECIALLY QPF WITH ONGOING SYSTEM AND ASSOCIATED CATASTROPHIC FLOODING ACROSS A GOOD PORTION OF OUR CWA. A NE-SW ORIENTED FRONTAL BOUNDARY REMAINS STATIONARY OVER THE SOUTHEAST CORNER OF OUR CWA. SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO STREAM NORTHEAST ACROSS THE LOWER OHIO VALLEY AS RIPPLES OF UPPER LEVEL ENERGY TRACK NORTHEAST ACROSS THE SAME AREA...AND THIS SCENARIO WILL CONTINUE THROUGH TONIGHT. WITH MID LEVEL (700-500MB) FRONTOGENETICAL FORCING COMBINED WITH WARM RAIN PROCESSES MAKING THE QPF PRODUCTION EXTREMELY EFFICIENT... WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE OVER MOST OF THE AREA THROUGH THE NIGHT. WITH NO SIGNIFICANT SYNOPTIC CHANGES EXPECTED THROUGH THE REST OF THE EVENT...FOR THIS EVENING AND OVERNIGHT...BUMPED FORECAST QPF A FEW NOTCHES ABOVE HPC GUIDANCE. TUESDAY MORNING THE MAIN AXIS OF THE H5 TROF ASSOCIATED WITH THIS SYSTEM WILL BEGIN TO MOVE EASTWARD ACROSS THE QUAD STATE REGION WHICH WILL PUSH THE AFOREMENTIONED BOUNDARY OFF TO THE EAST...THUS ENDING THE PRECIP FROM WEST TO EAST. EVEN THOUGH RAIN WILL HAVE FINALLY ENDED...RIVER LEVELS WILL REMAIN AT UNPRECEDENTED LEVELS THROUGH MOST OF THE WEEK. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM SHOULD KEEP THE REGION DRY WITH NEAR NORMAL TEMPERATURES THROUGH WEDNESDAY NIGHT. THE NEXT CHANCE OF PRECIP IS ON THURSDAY AND THURSDAY NIGHT AS A WEAK FRONTAL SYSTEM PUSHES ACROSS THE REGION BUT AT THIS TIME PRECIP AMOUNTS ARE EXPECTED TO BE LIGHT. AFTER A BRIEF RESPITE ON FRIDAY...PRECIP ENTERS THE FORECAST AGAIN FRIDAY NIGHT AS THE NEXT FRONT APPROACHES THE AREA. AS THE SLOW MOVING SYSTEM CROSSES OUR CWA THERE WILL BE CHANCES FOR PRECIP THROUGH SUNDAY...BUT AGAIN ONLY LIGHT AMOUNTS EXPECTED AT THIS TIME. MODELS NOT IN GOOD AGREEMENT BEYOND MONDAY...SO FOR THE TIME BEING WILL JUST GO WITH 14 POPS. && .AVIATION... WITH THE BOUNDARY STILL CLOSE TO THE TAF SITES AND ANOTHER WAVE OF PRECIPITATION MOVING BACK IN THIS AFTERNOON AND THIS EVENING...UPPER IFR/LOWER MVFR CEILINGS AND MVFR VISIBILITIES WILL DOMINATE THROUGH A MAJORITY OF THE FORECAST PERIOD. DO NOT PLAN TO RETURN TO VFR CONDITIONS UNTIL AFTER 13Z-14Z TUESDAY FOR KCGI/KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KES/JAP
Hazardous weather outlook, May 2, 5:03 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT MON MAY 2 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 503 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN AREA OF MODERATE TO HEAVY RAINFALL WILL SLOWLY PUSH EAST OUT OF WEST KENTUCKY AND SOUTHWEST INDIANA THIS MORNING...WHILE THE NEXT ROUND PUSHES INTO SOUTHEAST MISSOURI BY MIDDAY. THE NEXT ROUND WILL SPREAD OVER THE ENTIRE AREA THIS AFTERNOON AND WILL LIKELY CONTINUE THROUGH THE NIGHT. ANOTHER TWO TO TWO AND A HALF INCHES WILL BE POSSIBLE OVER THE MISSOURI BOOT HEEL AND MUCH OF WEST KENTUCKY BEFORE IT COMES TO AN END TUESDAY MORNING. THE FORECAST RAINFALL AMOUNTS TAPER DOWN TO THREE QUARTERS OF AN INCH IN THE MT VERNON ILLINOIS AREA. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF A DONIPHAN MISSOURI TO OWENSBORO KENTUCKY LINE THIS MORNING. THE THUNDERSTORM POTENTIAL WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS WEST KENTUCKY THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THE FLOODING SITUATION THROUGHOUT THE REGION WILL CONTINUE TO DETERIORATE THROUGH TONIGHT. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY THROUGH NEXT WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS. DRS
In the hours before
Local storm report, May 2, 11:30 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM FLOOD SMITHLAND 37.14N 88.40W
05/02/2011 LIVINGSTON KY EMERGENCY MNGR
PEOPLE ALONG RIVERS IN LIVINGSTON COUNTY ARE BEING ASKED
TO EVACUATE TO HIGHER GROUND. PARTS OF THE COUNTY WILL BE
CUT OFF FROM THE OUTSIDE DUE TO FLOODING.
&&
PSLocal storm report, May 2, 11:37 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1137 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLOOD MADISONVILLE 37.34N 87.51W
05/02/2011 HOPKINS KY TRAINED SPOTTER
REPORTS OF FLOODING AT THE MADISONVILLE COUNTRY CLUB AND
ALONG GRAPE VINE ROAD
&&
PSLocal storm report, May 2, 11:48 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1148 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD OLIVE BRANCH 37.17N 89.35W
05/02/2011 ALEXANDER IL EMERGENCY MNGR
WATER IS BEGINNING TO REACH THE TOWN OF OLIVE BRANCH.
&&
PSLocal storm report, May 2, 12:22 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLOOD REIDLAND 37.01N 88.53W
05/02/2011 MCCRACKEN KY TRAINED SPOTTER
WATER RESCUE AT A RESIDENCE IN REIDLAND ON OLD KIMBRIDGE
ROAD.
&&
PSLocal storm report, May 2, 12:35 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1235 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM FLOOD TOLU 37.43N 88.25W
05/02/2011 CRITTENDEN KY FIRE DEPT/RESCUE
TOWN BEING EVACUATED.
1230 PM FLOOD PUXICO 36.95N 90.16W
05/02/2011 STODDARD MO EMERGENCY MNGR
WATER RESCUE IN MOCCASIN FLATS ROAD
&&
PSLocal storm report, May 2, 12:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD ALLENVILLE 37.22N 89.75W
05/02/2011 CAPE GIRARDEAU MO BROADCAST MEDIA
WATER RESCUE ON-GOING
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:25 PM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 7 hr |
| May 1, 9:36 PM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 7 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 6 hr |
| May 2, 4:38 AM CDT | Flash Flood Warning | PAH | Alexander, Edwards, Gallatin, Hardin, Johnson, Pope and 6 more | 3 hr |
| May 2, 9:16 AM CDT | River Flood Warning | PAH | Wayne, White | 36 hr |
| May 2, 10:00 AM CDT | Flash Flood Warning | PAH | Alexander | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.